MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 8X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 8X30 STERILE; SCREW, FIXATION, BONE
Model Number 7207679
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an acl surgery, the biorci screw was damaged from the distal end, therefore, it was removed and put another screw.The procedure was successfully completed using a back-up device.It is unknown if there was significant delay.No further complications were reported.Upon investigation, it was found that biorci screw was fractured, and there was debris in the threads.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned device found that it is not in its original packaging.The screw is fractured, and there is debris in the threads.Based on the condition of the product material found during visual inspection, additional material testing is not required.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SCR BIORCI-HA 8X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13192642
Report Number1219602-2022-00042
Device Sequence Number4315133
Product Code HWC
UDI-Device Identifier03596010459978
UDI-Public03596010459978
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model Number7207679
Device Catalogue Number7207679
Device Lot Number50904597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown